MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE CMF; SCREW

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE CMF; SCREW
Model Number 25-882-07-91
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 06/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
Patient underwent a scapular free flap mandible reconstruction on (b)(6) 2017.The doctor reported the flap healed and bone was consolidated however some of the screws were no longer engaged in the bone.Patient underwent a secondary surgery to remove the hardware.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the distractor that was returned.Process evaluation was also completed on the lot number provided.Tensile cracks were observed under the stereo microscope.Further observation determined there were no indications of material or manufacturing defects observed.The product history device records were also reviewed based on the lot number provided, and no abnormalities were found.The results of the investigation conclude that the root cause for breakages were due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.
 
Additional Manufacturer Narrative
An investigation was performed based on complaint statistics as no device was returned for evaluation.The complaint percentage was calculated, and it is determined that the complaint percentage falls within the design risk limits adhered to at klm.The product device history records were also reviewed based on the lot number provided, and no anomalies were found.The root cause for the failure cannot be determined due to no device being returned.If further information is obtained that might add value to the contents of the investigation report, and additional follow-up report will be submitted.

Brand Name
LEVEL ONE CMF
Common Device Name
SCREW
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6489458
Report Number9610905-2017-00056
Device Sequence Number57539
Product Code MQN
UDI-Device Identifier00888118047854
UDI-Public(01)00888118047854
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K032442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2017
Report Date (Section F) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number25-882-07-91
Device Lot Number33159408
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/05/2017
Event Location Hospital
Date Report to Manufacturer06/05/2017
Initial Date Received by Manufacturer 06/05/2017
Supplement Date Received by Manufacturer06/05/2017
09/21/2017
Initial Report FDA Received Date04/13/2017
Supplement Report FDA Received Date04/13/2017
11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;